Texas, 2013

Drought in Texas, October 1 to 31, 2013

October 1 to 31, 2013 · NWS OUN · 8 events in 8 counties and zones

Rainfall was generally near to below normal during October. This led to a slight worsening of drought conditions, particularly over far western portions of north Texas.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Rainfall was generally near to below normal during October. This led to a slight worsening of drought conditions, particularly over far western portions of north Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 30, 10:42 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Sep 30, 10:42 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1142 PM CDT MON SEP 30 2013

.AVIATION...
06Z TAFS... VFR CONDITIONS THROUGHOUT THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 839 PM CDT MON SEP 30 2013/

UPDATE...
LATEST HRRR STILL INDICATING POTENTIAL FOR PATCHY FOG LATE TONIGHT
ACROSS AREAS FROM NEAR THE ARBUCKLES EAST ACROSS SOUTHEAST
OKLAHOMA. HAVE EXPANDED FOG WORDING A BIT FURTHER WEST...
OTHERWISE FORECAST UNCHANGED.

PREV DISCUSSION... /ISSUED 609 PM CDT MON SEP 30 2013/

AVIATION...
0Z TAFS... VFR CONDITIONS THROUGHOUT THE TAF PERIOD.

PREV DISCUSSION... /ISSUED 344 PM CDT MON SEP 30 2013/

DISCUSSION...
RATHER DRY AIR REMAINS OVER THE FA THIS AFTERNOON...BUT MORE
HUMIDITY AIR IS LOCATED ACROSS FAR SOUTHEAST OKLAHOMA AND
NORTHEAST TEXAS/GULF COAST. SOME OF THIS AIR WILL BEGIN TO LIFT
SLOWLY TO THE NORTH AND WEST TONIGHT INTO TUESDAY WHICH MAY RESULT
IN SOME FOG ACROSS OUR FAR SOUTHEAST COUNTIES AND MORE CLOUDS
TUESDAY AFTERNOON.

BETTER MOISTURE RETURN WILL OCCUR WEDNESDAY...AS MID TO UPPER 60
DEWPOINTS RETURN TO AT LEAST THE EASTERN 1/2 TO 2/3RDS OF
OKLAHOMA. THIS SHOULD RESULT IN SOME LOW CLOUD DEVELOPMENT WITH
WITH AN OPPORTUNITY FOR A FEW SHOWERS IN SOUTHEAST OKLAHOMA.

A RATHER STRONG SYSTEM WILL MOVE ACROSS THE PACIFIC NORTHWEST
AROUND MID-WEEK AND THEN ACROSS THE ROCKIES BY THURSDAY/FRIDAY.
SURFACE LOW PRESSURE WILL DEEPEN OVER EASTERN COLORADO ON THURSDAY
WHICH WILL BRING RATHER WINDY CONDITIONS TO THE SOUTHERN PLAINS.

BY MID TO LATE FRIDAY...A COLD FRONT IS EXPECTED TO ENTER FAR
NORTHWEST OKLAHOMA.  THE EC HAS ADJUSTED TO A SLOWER FRONTAL
TIMING AND IS FAIRLY SIMILAR WITH THE GFS. WITH A DECENT AIR MASS
IN PLACE...SCATTERED SHOWERS AND STORMS SHOULD DEVELOP ALONG THE
FRONT FRIDAY AFTERNOON INTO FRIDAY EVENING/SATURDAY MORNING. THE
BEST CHANCE APPEARS TO BE ACROSS SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA.

A MUCH COOLER AND DRIER AIR MASS WILL OVERSPREAD THE REGION
FOR THE WEEKEND WITH RATHER CHILLY OVERNIGHT LOWS
SAT/SUN/MON MORNINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  59  87  65  84 /   0   0   0  10
HOBART OK         57  90  63  86 /   0   0   0  10
WICHITA FALLS TX  60  91  64  88 /   0   0   0  10
GAGE OK           53  85  60  84 /   0   0   0  10
PONCA CITY OK     57  86  64  84 /   0   0   0  10
DURANT OK         60  88  67  84 /   0   0  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

30/25/25
Hazardous weather outlook, Sep 30, 10:26 AM CST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1126 AM CDT MON SEP 30 2013

OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1126 AM CDT MON SEP 30 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...

.THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A STABLE...AND FAIRLY DRY...AIRMASS WILL PREVENT THUNDERSTORMS
FROM DEVELOPING THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY OCT 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL INCREASE FRIDAY AS A COLD FRONT AND
UPPER LEVEL DISTURBANCE APPROACH THE SOUTHERN PLAINS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Archer

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Archer forecast zone
Reported by
Drought Monitor
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

D1 (moderate) drought was present at the beginning of the month, but had worsened slightly to D2 (severe) by the end of the month.

Drought, Baylor

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Baylor forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

D2 (severe) drought continued with persistent dry conditions.

Drought, Clay

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Clay forecast zone
Reported by
Drought Monitor
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

D1 (moderate) drought continued with persistent dry conditions.

Drought, Foard

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Foard forecast zone
Reported by
Drought Monitor
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

D2 (severe) drought was present at the beginning of the month, but had worsened slightly to D3 (extreme) by the end of the month.

Drought, Hardeman

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Hardeman forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

D2 (severe) drought was present at the beginning of the month, but had worsened slightly to D3 (extreme) by the end of the month.

Drought, Knox

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Knox forecast zone
Reported by
Drought Monitor
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

D2 (severe) drought continued with persistent dry conditions.

Drought, Wichita

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Wichita forecast zone
Reported by
Drought Monitor
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

D3 (extreme) drought continued with persistent dry conditions.

Drought, Wilbarger

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Wilbarger forecast zone
Reported by
Drought Monitor
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

D3 (extreme) drought continued with persistent dry conditions.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, October 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 476281, 476282, 476283, 476284, 476285, 476286, 476287, 476288.